Kansas, 2003Flash Flood in Kansas, June 14, 2003
June 14, 2003 · NWS DDC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 14, 1:18 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 14, 1:18 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
218 PM CDT SAT JUN 14 2003
DAYS 1-2...
...MAIN FORECAST CHALLENGE WILL BE TSTORM CHANCES OVER THE NEXT
COUPLE OF DAYS...
POPCORN TSTORMS DEVELOPED OVER THE AREA THIS MORNING AND HAVE
INCREASED IN NUMBER THIS AFTERNOON IN AN ATMOSPHERE WITH CAPES TO
AROUND 1000 J/KG AND NO CAP. THIS SCENARIO LOOKS TO REPEAT ITSELF
AGAIN TOMORROW SO WILL GO WITH CHC POPS OVER THE WESTERN 2/3RDS AND
SLGT CHC ELSEWHERE FOR MORE POPCORN SHOWERS AND TSTORMS. SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE LACK OF ANY
STEERING FLOW. TSTORMS WILL BE DIURNALLY DRIVEN WITH NO UPPER SUPPORT
AND NO CHANGE IN THE MOIST, MODERATELY UNSTABLE SURFACE AIRMASS OVER
THE AREA, SO WILL END POPS AT MIDNIGHT SUNDAY NIGHT. ADDED SLGT CHC
POPS OVER THE AREA ON MONDAY WITH LITTLE CAP SHOWING UP IN THE MODEL
SOUNDINGS AND CAPES VARYING FROM 500 TO 1500 DOWN SOUTH. THE ETAKF IS
ALSO SHOWING HINTS AT SOME AFTERNOON CONVECTION AS WELL ON MONDAY.
AS FOR TEMPS, JUST MADE A FEW TWEAKS TO THE GOING FORECAST TEMPS,
OTHERWISE GOING FORECAST LOOKED FINE WITH HIGHS IN THE LOW TO MID
80S AND LOWS IN THE UPPER 50S AND LOWER 60S OVER THE NEXT COUPLE OF
DAYS.
DAYS 3-7...
SHORT DISCUSSION DUE TO ONGOING WEATHER. GOING EXTENDED CONTINUE TOO
BE ON TRACK BASED ON LATEST MODEL RUNS. ONLY MADE MINOR CHANGES TO
LOW TEMPS AND DID NOT ADJUST WEATHER/POP GRIDS.
.PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE DODGE CITY ZONE FORECAST.
DDC 59 83 61 86 / 20 30 30 20
GCK 57 83 60 85 / 30 30 30 20
EHA 57 83 60 85 / 30 30 30 20
LBL 58 83 60 85 / 30 30 30 20
HYS 60 82 60 86 / 20 20 20 20
P28 62 85 62 86 / 20 20 20 20
.DDC WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
27/15
Hazardous weather outlook, Jun 14, 4:00 AM CST, 11 hours 30 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-151000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT SAT JUN 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING MOISTURE TO THE HIGH
PLAINS TODAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT
THE DAY. HOWEVER, WITH ONLY MODERATE INSTABILITY AND WEAK UPPER
LEVEL WINDS, WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. SOME SMALL
HAIL, GUSTY WINDS, AND HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THE
STORMS.
FOR MORE WEATHER INFORMATION, PLEASE VISIT OUR WEBSITE AT:
www.crh.noaa.gov/ddc
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
26
Flash Flood, Ford
- When
- June 14, 3:30 PM CST to 4:30 PM CST
- Where
- Ford County, 3 mi SE of Dodge City
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Water was reported over 112th road, 1 mile se of the bypass
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Kentucky, June 14, 20031 death · $7,000 · 3 events
- Flash Flood in West Virginia, June 14, 20031 death · 1 event
- Flash Flooding in West Virginia, June 14, 2003$750,000 · 9 events
- High Surf in Oregon, June 14, 2003$500,000 · 1 event
- Flash Flooding in Ohio, June 14, 2003$70,000 · 3 events
- Flash Flood in Pennsylvania, June 14, 2003$50,000 · 1 event
- Tornadoes in Illinois, June 14, 2003$32,000 · F0 · 7 events
- Flash Flooding and Damaging Winds in Virginia, June 14, 2003$17,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Texas, June 14 to 15, 2003$6,000 · 1.75 in hail · 21 events
- Lightning Strike in New Jersey, June 14, 20032 injured · 1 event
- Damaging Wind in Georgia, June 14, 2003$20,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Mississippi, June 14, 2003$17,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364757.